MAUDE Adverse Event Report: BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF-1; ICD

BIOTRONIK SE & CO. KG ILESTO 7 VR-T DF-1; ICD
Model Number 383578
Medical Device Problem Code Failure to Interrogate (1332)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
Device is not able to be interrogated.The patient showed up to the er after receiving multiple shocks and after that the device was not able to be interrogated.It was recommended to change out the device.Device explanted on (b)(6) 2021.
 
Additional Manufacturer Narrative
We received your event description for the above mentioned device and would like to thank you for supporting our post-market surveillance.As of today, the medical device is not available for analysis, therefore the device itself could not be investigated.The information you provided has been entered into our quality system as a complaint.These types of complaints are used to evaluate systems and device performance throughout our organization and help to maintain and improve the performance of our devices.Should additional relevant information or the device itself become available, the investigation will be updated.Please note this icd is affected by a field safety corrective action, bio-lqc, initiated in march 2021.
 
Additional Manufacturer Narrative
The icd was subjected to an electrical analysis, revealing that the device could not be interrogated, confirming the clinical observation.Therefore, the icd was opened and the inner assembly was inspected.During the inspection of the electronic module, the analysis revealed that the fuse separating the battery from the electronic module had blown and the output stages of the high voltage circuit had been damaged.Due to this damage of the electronic module, the device could not be interrogated properly.Based on the symptoms, the device was damaged due to a shock delivery of the icd into an external short circuit.Possible clinical complications that might lead to an external short circuit include, but are not limited to, twiddler syndrome, subclavian crush syndrome or other lead insulation damages.In addition the manufacturing process for this device was re-investigated and all production steps were performed accordingly.There was no sign of any inconsistency during the manufacturing process which may be related to the observed damage characteristics.Particularly the final acceptance test proved the device functions to be as specified.In conclusion, the electronic module was found damaged due to a shock delivery into an external short circuit.Due to the damages the device could not be interrogated properly.The analysis revealed no indication of a material or manufacturing problem.

Brand Name
ILESTO 7 VR-T DF-1
Common Device Name
ICD
Manufacturer (Section D)
BIOTRONIK SE & CO. KG
woermannkehre 1
berlin 12359
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key12193524
Report Number1028232-2021-04039
Device Sequence Number11640073
Product Code LWS
UDI-Device Identifier04035479125349
UDI-Public04035479125349
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P050023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number383578
Device Catalogue NumberSEE MODEL NO.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/10/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer07/20/2021
12/01/2021
Initial Report FDA Received Date07/19/2021
Supplement Report FDA Received Date07/22/2021
12/06/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age73 YR
Patient SexFemale